How do you do it? For the first few insertion site changes, I was very careful when removing the cannula…painstakingly undoing the tape first and then pulling out the cannula very gently - like removing the needle after an injection. But I got fed up of the time I wasted on doing it and began to rip it off like a band-aid. Ditto with the CGM.
I use the Omnipod (Opod,) and pretty much just rip it off.
I use the MiniMed Quicksets. They are round and I loosen the tape around the perimeter as much as possible. Then I simply lift it out. With the nylon cannula, it probably doesn’t make a lot of difference, but I try to minimize the trauma to the site.
To clarify - I use the Minimed Silhouette set. I do notice that there is some trauma to the skin when I rip off the cannula but I need to talk to my doc about how much it would affect healing of the site.
Minimed quicksets, I just get under an edge and rip it up like a band-aid. I haven’t had major issues with the site.
I rip it off too.
When I used Silhouette (Comfort) infusion sets rather than the Quickset, I think that I ripped a little more slowly.
Rip. Every infusion set I’ve ever used. Quicksets, softsets, insets, cleos, etc. Now I’m ripping off pods.
I just rip off the pod.
Ohhhh - I have an aversion to the word “rip” (always hated removing plasters from wounds as a child - probably because I’m abit hairy - ONLY KIDDING). I tend to pull up around the sides of the infusion set (use Sil Comfort and Inset II/Quickset) - and then pull up gently from the centre. Though I’ve been finding with the Inset II from Animas - that the adhesive really does not want to let go - and I find it uncomfortable taking it off! I’m wondering John if perhaps you have sensitive skin - and maybe the “rip” method might not be such a good thing. Just my opinion tho’.
Interesting question. I just rip them off, much like the way I rip off a bandaid.
I loosen a flap of the adhesive then pull it out in one move, not fast or slow. Just pull it out.
I rip, however, I use tegaderm or IV3000 under my set due to latex and adhesive allergies.
once I am done, I put a dab of neosporin and a dab of mederma on the site.
I’ll try dabbing neosporin…thanks!
You’re very welcome I forgot to add I use Silhouettes
I rip mine off too. Has anyone ever taken their site out and have it bleed a lot? That’s happened to me a couple of times and i think it’s cuz i hit a vein or something. Just wondering if i was the only one.
Yeah, those are called gushers! Some of them can bleed forever. For me it happens even when there was no problem with absorption with the site.
oh yes! I’ve had several, usually the ones on my stomach, the ones on my thighs or tuchus do not gush
LOL - the first time I had a gusher - I was soooo annoyed - because I had to try and safe my clothing from getting splattered. Now I’m always prepared with a tissue to hold down on the infusion site - just incase. Luckily, I’ve only had a few gushers so far - and I’m getting less weak at the knees when I do have one (I’m such a wooze aren’t I? After 42 years of jabbing, etc. I still hate needles!
Think that’s funny? I still pass out when they draw blood or start an IV. I get the “but you’re a pumper and a diabetic”… SOOO? those are needles there!
When I go for my blood draws I always look away and close my eyes…I don’t know if I’ll ever be comfortable with needles…
The only way I could inject myself on MDI was with the spring-loaded injector from BD. Before that, I used to take forever to take one injection.
Now, with the pump, I go through that torture only twice a week.